Louisiana, 2003

Damaging Wind in Louisiana, June 12, 2003

June 12, 2003 · NWS LCH · 1 event in 1 county or zone

Trees and power lines were blown down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Trees and power lines were blown down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 12, 6:17 AM CST, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 12, 6:17 AM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
717 AM CDT THU JUN 12 2003

LINE HAS HELD TOGETHER WELL AS IT MAKES IT INTO OUR AREA. HAVE
ALREADY UPDATED ZONES TO DECREASE POPS IN THE LAKES AREA AS LINE HAS
PASSED ALREADY AND INCREASE POPS ELSEWHERE.

..........PREVIOUS DISCUSSION............
CURRENTLY...AN UPR LVL S/W IS MOVING THROUGH EAST-CENTRAL TEXAS
PRODUCING A LINE OF TSTMS THAT IS RAPIDLY MOVING EAST. THE LINE AS
OF LATE APPEARS TO BE SPLITTING INTO TWO DIFFERENT AREAS...ONE THAT
EXTENDS FROM WESTERN ARKANSAS TO AROUND TYLER, TX (THIS LINE IS
MOVING EAST) AND ANOTHER AREA AROUND COLLEGE STATION (THIS LINE
APPEARS TO BE MOVING MORE SOUTHEASTERLY). SEVERE TSTM WARNING #525
COVERS BOTH OF THESE AREAS AND RUNS JUST WEST OF OUR CWA. THE CLOUD
COVER FROM THIS AREA OF TSTMS EXTENDS EASTWARD THROUGHOUT OUR CWA
WITH MVFR CIGS BEING REPORTED IN THE AEX AREA.

SHORT TERM...THIS LINE HAS BEEN DISSIPATING SOMEWHAT IN THE PAST 30
MINUTES TO HOUR. IT HAS LOST THE DAYTIME HEATING ENERGY SOURCE...BUT
IT IS ENTERING AN AREA (LOUISIANA) OF DIVERGENT FLOW ALOFT. ALSO...
THE 00Z LCH SOUNDING SHOWED CAPES AROUND 5K...ALTHOUGH OTHER LOCAL
SOUNDINGS WERE SOMEWHAT LESS (SHV HAD ABOUT 3500 AND LIX WAS ABOUT
1400). MOST LIKELY...OUR SOUTHWESTERN ZONES WILL BE AFFECTED BY THE
AREA THAT IS MOVING TO THE SOUTHEAST AND THE NORTHERN ZONES MAY SEE
SOME ISOLD-SCT ACTIVITY FROM THE SOUTHERN END OF THE LINE. WILL
THEREFORE INCLUDE 50-60% POPS FOR ALL ZONES EXCEPT FOR LFT WHICH MAY
BE SPARED FROM THIS INITIAL ACTIVITY...BUT MAY SEE SOME ACTION
LATER.

MESO-ETA INITIALIZED FAIRLY WELL WITH THIS LINE OF STORMS (AND ITS
CONSEQUENT SPLITTING). THE GFS MISSED THIS ACTIVITY COMPLETELY AND
THEREFORE AM DISCOUNTING IT FOR AT LEAST THE SHORT TERM.

ANOTHER S/W IS DEPICTED TO MOVE THROUGH TONIGHT AND TOMORROW
MORNING...BUT MOST OF THE ENERGY REMAINS UP TO THE NORTH IN ARKANSAS.
WE COULD SEE SOME ISOLD ACTIVITY AT BEST DOWN HERE OVERNIGHT. FRIDAY
SHOULD BE A RELATIVELY QUIET DAY WITH SLIGHT RIDGING ALOFT...BUT WILL
LEAVE SLIGHT CHANCE POPS IN DUE TO HIGH PW VALUES AND NOT A VERY
SIGNIFICANT CAP BEING FORECAST.

SATURDAY MORNING THINGS GET INTERESTING AGAIN AS A LOW MOVES THROUGH
NORTH TEXAS. THE GFS KEEPS IT SLIGHTLY FURTHER TO THE NORTH THAN
THE MESO-ETA WHICH BRINGS THE ENERGY FURTHER SOUTH INTO OUR AREA.
WILL KEEP GOOD POPS IN THE FCST FOR SATURDAY NONETHELESS.

WILL NOT CHANGE ANYTHING FOR THE EXTENDED...POPS IN THE FCST OUT
THROUGH MID-WEEK AT LEAST.

.PRELIMINARY POINT TEMPS/POPS...

KBPT 92 78 90 76 / 60 20 20 20
KLCH 89 77 89 76 / 60 30 30 20
KLFT 88 76 89 76 / 40 30 30 20
KAEX 89 75 90 75 / 50 20 30 20

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

MCNATT
Hazardous weather outlook, Jun 12, 3:21 AM CST, 4 hours 47 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-131030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
421 AM CDT THU JUN 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL...
SOUTH-CENTRAL AND SOUTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA WILL PRODUCE
SCATTERED TO NUMEROUS THUNDERSTORMS THIS MORNING AND ISOLATED SHOWERS
AND THUNDERSTORMS THROUGHOUT THE REST OF THE DAY. THERE IS A SLIGHT
CHANCE THAT THESE STORMS MAY BECOME SEVERE. HEAVY RAIN...HAIL...AND
GUSTY WINDS ARE POSSIBLE WITH THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE MIDDLE
OF NEXT WEEK. THERE IS A SLIGHT CHANCE THAT SOME THUNDERSTORMS WILL
BE SEVERE.

.SPOTTER INFORMATION STATEMENT...
THE ASSISTANCE OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY OR TONIGHT.

MCNATT

In the hours before

Local storm report, Jun 12, 7:47 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0847 AM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1200 PM    LOREAUVILLE               LA   FLOOD
06/11/03   IBERIA                         EMERGENCY MANAGEMENT
                                          REPORTED 34 HOMES FLOODED
                                          AND 63 HOMES SURROUNDED BY
                                          WATER.

MJW
Local storm report, Jun 12, 8:01 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0901 AM CDT THU JUN 12 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0840 AM    CENTERPOINT               LA   WIND DAMAGE
06/12/03   AVOYELLES                      SHERRIFS OFFICE REPORTED A
                                          TREE DOWN IN CENTERPOINT.

MJW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lafayette

When
June 12, 8:08 AM CST
Where
Lafayette County, Carencro
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
30.317, -92.050

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367176.